DINDIGUL:A ten-year-old girl, who was given a test dose of ampicillin in a PHC at Siluvathur in the district, died due to adverse reaction to the drug.
According to sources, Kanmani, daughter of Rengasamy of Kallupatti village and a class 6 student, fell unconscious soon after receiving the injection at the PHC and died while being rushed to the GRH in Madurai.
Sources said that as Kanmani had wounds on legs, her parents took the girl on Nov 5 to the Siluvathur PHC, where the doctors examined her. Based on the doctor’s instructions, the nurse administered a test dose of ampicillin to the girl. Soon, she fell unconscious and hence the PHC authorities rushed her to the Dindigul GH.
Doctors checked and later referred her to the GRH. However, she died on the way. Subsequently, the girl’s father Rengasamy lodged a complaint with the Sanarpatti police.
A medical officer from Dindigul GH told Express that adverse reaction to the drug is suspected to be the reason for the child’s death. The health officials are conducting an inquiry with the doctor and nurse at the PHC, sources said.